Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV and Pulmonary Hypertension
May 17, 2008

I have HIV and Hep B and I was just recently diagnosed with Pulmonary Hypertension with the pressure estimate of 30-40mm.

I have extreme fatigue and weakness to the point where I am bed ridden and can not walk or stand for more than a few minutes at a time due to weakness. I have constant shortness of breath and chest pain, and basically have no quality of life at the moment. My activities are limited to the point that even if I talk for any length of time, I get increasingly weak. I actually sneezed about an hour ago and my symptoms increased.

In Oct. 2007 I had severe abdomen pain on the left lower side, and had an EGD and colonoscopy which did not reveal anything significant. I also had a CT scan of my head wich was negative. I also had a stress test done and an ECHO and EKG and no abnormalities of the heart were found other than the PH.

I have a history of NSAID usage and I believe my small bowel is damaged. I'm having other GI tests to see what's going on internally.

I wil be seeing a cardiologist to see the acurate degree of severity of the PH is and what medications I may be able to go on.

Back in October when I got off my HIV meds all my symptoms have progressively and quickly have worsened. I'm thinking possibly the HIV and Hep has had a chance to increase and increased my chance of developing PH?

I have some questions:

1. Does the amount of the HIV virus in the body determine the severity of Pulmonary Hypertension?

2. Will taking HIV medications have a direct result on pulmonary hypertension symptoms?

3. Is the severity of my symptoms indicative and associated of HIV or Hep B itself?

Thanks for any help you may be able to give me. If you have any additionaly information or links you can provide me with I'd be most thankful.

Response from Dr. Holodniy

1. Great question. We don't exactly know whether the viral load correlates with pulmonary hypertension. We do know that those people with detectable viral loads seem to have it more often. 2. Yes, sometimes by controlling the virus you can improve symptoms. This takes some time though. 3. You don't indicate your age or whether you already have cardiac disease of any kind. These are factors in the development of pulmonary hypertension, as well as having HIV infection.

Given the description of your symptoms, you will need both HIV meds and some cardiac meds to control the situation.



Previous
Toxicity from meds
Next
FALLOPIAN TUBES CLOSED - CAN I GO FOR OPERATION

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement